EconPapers    
Economics at your fingertips  
 

Random Mechanism Design on Multidimensional Domains

Shurojit Chatterji () and Huaxia Zeng ()
Additional contact information
Shurojit Chatterji: School of Economics, Singapore Management University
Huaxia Zeng: Lingnan College, Sun Yat-Sen University

No 17-2017, Economics and Statistics Working Papers from Singapore Management University, School of Economics

Abstract: We study random mechanism design in an environment where the set of alternatives has a Cartesian product structure. We first show that all generalized random dictatorships are strategy-proof on a minimally rich domain if and only if the domain is a top-separable domain. We next generalize the notion of connectedness (Monjardet, 2009) to establish a particular class of top-separable domains: connected domains, and show that in the class of minimally rich and connected domains, the multidimensional single-peakedness restriction is necessary and sufficient for the design of a flexible random social choice function that is unanimous and strategy-proof. Such a fl exible function is distinct from generalized random dictatorships in that it allows for a systematic notion of compromise. Our characterization remains valid (under an additional hypothesis) for a problem of voting with constraints where not all alternatives are feasible (Barbera et al., 1997).

Keywords: Generalized random dictatorships; Top-separable domains; Connected domains; Multidimensional single-peaked domains; Constrained voting. (search for similar items in EconPapers)
JEL-codes: D71 (search for similar items in EconPapers)
Pages: 54 pages
Date: 2017-10-24
New Economics Papers: this item is included in nep-mic and nep-sea
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://ink.library.smu.edu.sg/soe_research/2108/ Full text (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ris:smuesw:2017_017

Access Statistics for this paper

More papers in Economics and Statistics Working Papers from Singapore Management University, School of Economics 90 Stamford Road, Sigapore 178903. Contact information at EDIRC.
Bibliographic data for series maintained by Cheong Pei Qi ().

 
Page updated 2020-10-26
Handle: RePEc:ris:smuesw:2017_017